Alert archive / Nebraska / Wind Chill Advisories in 2017

Wind Chill Advisory 9, NWS North Platte, NE

December 29, 201711 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 29, 2017, 3:21 AM CST for 11 counties in Nebraska. It took effect at Dec 30, 2017, 2:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2017, 3:21 AM CST (09:21 UTC)
In effect from
Dec 30, 2017, 2:00 AM CST
Expired
Dec 30, 2017, 12:00 PM CST
In force
10 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS43 KLBF 290921
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
321 AM CST Fri Dec 29 2017

...VERY COLD WIND CHILLS LATE TONIGHT TO EARLY SATURDAY ACROSS
NORTHERN NEBRASKA...

.The combination of cold air and wind will promote very cold wind
chills late tonight through early Saturday. The very cold wind
chills may be accompanied by very light snow at times. Best 
chances for snow are towards the South Dakota and Nebraska border
late tonight to early Saturday.

NEZ004>010-026>029-094-291730-
/O.NEW.KLBF.WC.Y.0004.171230T0800Z-171230T1900Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-
Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
321 AM CST Fri Dec 29 2017 /221 AM MST Fri Dec 29 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM CST /1 AM MST/ TO 1 PM
CST /NOON MST/ SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Portions of north central Nebraska and panhandle 
  Nebraska.

* WHEN...2 AM to 1 PM Saturday.

* ADDITIONAL DETAILS...Wind chills are expected to be coldest in
  the window between 5 AM CST and 9 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
5 follow-up statements
110 
WWUS43 KLBF 291755
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1155 AM CST Fri Dec 29 2017

...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE WEEKEND...

.The combination of cold air and wind will create very cold wind
chills early Saturday and dangerously cold wind chills Sunday
into Monday. The cold will be accompanied by light snow at times.
The best chance for snow is generally along and north of Highway 
20 tonight into Saturday.

NEZ004>010-026>029-094-300600-
/O.NEW.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/
/O.CON.KLBF.WC.Y.0004.171230T0800Z-171230T1900Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-
Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
1155 AM CST Fri Dec 29 2017 /1055 AM MST Fri Dec 29 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/
TO 1 PM CST /NOON MST/ SATURDAY...
...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Very cold wind chills Saturday morning with dangerously
  cold wind chills possible Sunday and Monday. The cold wind
  chills will cause frostbite in as little as 30 minutes to
  exposed skin. Wind chills could be as low as 25 below zero
  Saturday morning and as low as 40 below zero Sunday and Monday 
  mornings.

* WHERE...Portions of the panhandle and north central Nebraska.

* WHEN...For the Wind Chill Advisory, 2 AM to 1 PM CST Saturday. 
  For the Wind Chill Watch, midnight Sunday to noon Monday CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

$$

NEZ022>025-035>038-056>059-069>071-300600-
/O.NEW.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel-
Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow,
Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
1155 AM CST Fri Dec 29 2017 /1055 AM MST Fri Dec 29 2017/

...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Very cold wind chills possible. Wind chills could be as
  low as 35 below zero. This will cause frostbite in as little as
  30 minutes to exposed skin. 

* WHERE...Most of western and north central Nebraska.

* WHEN...Midnight Sunday to noon Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

$$
934 
WWUS43 KLBF 300205
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
805 PM CST Fri Dec 29 2017

...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE WEEKEND...

.The combination of cold air and wind will create very cold wind
chills early Saturday and dangerously cold wind chills Sunday
into Monday. The cold will be accompanied by light snow at times.
The best chance for snow is generally along and north of Highway
20 tonight into Saturday.

NEZ004>010-026>029-094-301015-
/O.CON.KLBF.WC.Y.0004.171230T0800Z-171230T1900Z/
/O.CON.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-
Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
805 PM CST Fri Dec 29 2017 /705 PM MST Fri Dec 29 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/
TO 1 PM CST /NOON MST/ SATURDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY MORNING...

* WHAT...Very cold wind chills Saturday morning with dangerously 
  cold wind chills possible Sunday and Monday. The cold wind 
  chills will cause frostbite in as little as 30 minutes to 
  exposed skin. Wind chills could be as low as 25 below zero 
  Saturday morning and as low as 40 below zero Sunday and Monday 
  mornings.

* WHERE...Portions of the panhandle and north central Nebraska.

* WHEN...For the Wind Chill Advisory, 2 AM to 1 PM CST Saturday. 
  For the Wind Chill Watch, midnight Sunday to noon Monday CST.

* ADDITIONAL DETAILS....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

$$

NEZ022>025-035>038-056>059-069>071-301015-
/O.CON.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel-
Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow,
Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
805 PM CST Fri Dec 29 2017 /705 PM MST Fri Dec 29 2017/

...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY MORNING...

* WHAT...Very cold wind chills possible. Wind chills could be as 
  low as 35 below zero. This will cause frostbite in as little 
  as 30 minutes to exposed skin.

* WHERE...Most of western and north central Nebraska.

* WHEN...Midnight Sunday to noon Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

$$
128 
WWUS43 KLBF 300938
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
338 AM CST Sat Dec 30 2017

...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE WEEKEND...

.The combination of cold air and wind will create very cold wind
chills early Saturday followed by dangerously cold wind chills 
late Saturday into Monday. Wind chills are expected to be coldest
late Saturday through Sunday morning and Sunday evening through
Monday morning. The cold will be accompanied by light snow at 
times through Saturday evening. The best chances for light 
accumulations are along and north of Highway 20.

There will be temporary reprieve from the dangerously cold wind 
chills from late Sunday morning into early Sunday evening, though
they will still be largely 10 below zero or colder. Very cold 
wind chills are then possible again Monday night, albeit not as 
cold cross northern Nebraska compared to this weekend.

NEZ004>010-026>029-094-301800-
/O.UPG.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/
/O.NEW.KLBF.WC.W.0001.171231T0600Z-180101T1800Z/
/O.EXT.KLBF.WC.Y.0004.000000T0000Z-171230T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-
Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
338 AM CST Sat Dec 30 2017 /238 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 15 below zero
  to 25 below zero through this morning. Expect wind chills to
  range from 25 below zero to 40 below zero late Saturday night 
  through Monday morning at times.

* WHERE...Portions of north central Nebraska and panhandle 
  Nebraska.

* WHEN...For the Wind Chill Warning, midnight Sunday to noon
  Monday. For the Wind Chill Advisory, now to noon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ022>025-035>038-056>059-069>071-301800-
/O.UPG.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/
/O.NEW.KLBF.WC.Y.0005.171231T0600Z-180101T1800Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel-
Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow,
Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
338 AM CST Sat Dec 30 2017 /238 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 29 
  below zero.

* WHERE...Portions of central Nebraska, north central Nebraska, 
  panhandle Nebraska, southwest Nebraska and west central 
  Nebraska.

* WHEN...Midnight Sunday to noon Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ET
020 
WWUS43 KLBF 301818
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1218 PM CST Sat Dec 30 2017

...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE WEEKEND...

.The combination of subzero temperatures and wind will create 
dangerously cold wind chills late Saturday into Monday. Wind 
chills are expected to be coldest late Saturday through Sunday 
morning and Sunday evening through Monday morning. The cold will 
be accompanied by light snow Saturday evening across northern
Nebraska.

There will be temporary reprieve from the dangerously cold wind
chills from late Sunday morning into early Sunday evening, though
they will still be largely 10 below zero or colder. Wind chills 
will be well below zero again Monday night, albeit not as low
as this weekend.

NEZ004>010-026>029-094-310630-
/O.EXP.KLBF.WC.Y.0004.000000T0000Z-171230T1800Z/
/O.CON.KLBF.WC.W.0001.171231T0600Z-180101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-
Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
1218 PM CST Sat Dec 30 2017 /1118 AM MST Sat Dec 30 2017/

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY...
...WIND CHILL ADVISORY EFFECTIVE SATURDAY MORNING HAS EXPIRED...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 15 
  below zero to 35 below zero.

* WHERE...Portions of north central Nebraska and the northern
  panhandle.

* WHEN...Midnight Sunday to noon Monday CST.

* ADDITIONAL DETAILS...The cold will be accompanied by a round of
  light snow Saturday evening. Up to two inches of accumulation is
  possible for areas north of Highway 20 and up to one inch 
  between Highways 2 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

NEZ022>025-035>038-056>059-069>071-310630-
/O.CON.KLBF.WC.Y.0005.171231T0600Z-180101T1800Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel-
Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow,
Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
1218 PM CST Sat Dec 30 2017 /1118 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 30 
  below zero.

* WHERE...Portions of the panhandle, southwest, and central
  Nebraska.

* WHEN...Midnight Sunday to noon Monday.

* ADDITIONAL DETAILS...The cold will be accompanied by scattered
  flurries. Little to no accumulation is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
014 
WWUS43 KLBF 301823 CCA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service North Platte NE
1223 PM CST Sat Dec 30 2017

...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE WEEKEND...

.The combination of subzero temperatures and wind will create 
dangerously cold wind chills late this evening through Monday. 
Wind chills are expected to be coldest tonight through Sunday 
morning and Sunday evening through Monday morning. The cold will 
be accompanied by light snow this evening across northern 
Nebraska.

There will be temporary reprieve from the dangerously cold wind
chills from late Sunday morning into early Sunday evening, though
they will still be largely 10 below zero or colder. Wind chills 
will be well below zero again Monday night, albeit not as low
as this weekend.

NEZ004>010-026>029-094-310630-
/O.EXP.KLBF.WC.Y.0004.000000T0000Z-171230T1800Z/
/O.COR.KLBF.WC.W.0001.171231T0600Z-180101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-
Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
1223 PM CST Sat Dec 30 2017 /1123 AM MST Sat Dec 30 2017/

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY...
...WIND CHILL ADVISORY EFFECTIVE SATURDAY MORNING HAS EXPIRED...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 15 
  below zero to 35 below zero.

* WHERE...Portions of north central Nebraska and the northern
  panhandle.

* WHEN...Midnight Sunday to noon Monday CST.

* ADDITIONAL DETAILS...The cold will be accompanied by a round of
  light snow this evening. Up to two inches of accumulation is 
  possible for areas north of Highway 20 and up to one inch 
  between Highways 2 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

NEZ022>025-035>038-056>059-069>071-310630-
/O.CON.KLBF.WC.Y.0005.171231T0600Z-180101T1800Z/
Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel-
Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, 
Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow,
Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, and Maywood
1223 PM CST Sat Dec 30 2017 /1123 AM MST Sat Dec 30 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 30 
  below zero.

* WHERE...Portions of the panhandle, southwest, and central
  Nebraska.

* WHEN...Midnight Sunday to noon Monday.

* ADDITIONAL DETAILS...The cold will be accompanied by scattered
  flurries. Little to no accumulation is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 11:48 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Dec 28, 11:48 PM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1148 PM CST Thu Dec 28 2017

.SHORT TERM...(This evening through Friday)
Issued at 254 PM CST Thu Dec 28 2017

A surface boundary will delineate much colder air across the
north tonight into Friday. North of a line from Hay Springs to
ONeill will have a chance for some light snow fall overnight with
a dusting to half inch possible. Temperatures tonight will be a
few degrees warmer compared to the last few nights with lows
dropping into the teens to single digits by daybreak. Patchy fog
may develop over the sandhills overnight as light winds become
more southeast into Friday.

Friday will be the warmest day as a low forms along a boundary
backed to the west along the central Rockies. The southerly winds
will spread warmer air north with the main forecast challenge to
be how far north given the existing snow cover. Temps Friday will
range from the teens far north central to near 40 in the far
southwest. Light snow redevelops Friday afternoon with the best
chance for accumulations to be across the north.

.LONG TERM...(Friday night through Thursday)
Issued at 254 PM CST Thu Dec 28 2017

The main story for the extended period through New Years Day is
the extreme cold and dangerous wind chills that will occur Saturday
night through Monday night. Models are in good agreement the
arctic high builds southeast with reinforcing cold air to drive
temperatures down. Record low temperatures are possible while wind
chill values drop to 30 below to 35 below zero Sunday morning and
to 40 below or colder for the New Year's Day morning across the
north.

Tuesday through Thursday temperatures will moderate yet remain
below normal for this time of year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1141 PM CST Thu Dec 28 2017

A cold front will make it's way south Friday with north winds
increasing and ceilings lowering. MVFR ceilings spread south into
northern Nebraska Friday morning and farther south into southern
Nebraska during the afternoon. Local snow showers and IFR are
possible across far northern Nebraska.

&&

.HYDROLOGY...
Issued at 254 PM CST Thu Dec 28 2017

Colder air arrives through the weekend where ice jamming concerns
will increase. Ice is currently impacting gaging sites on the
North Platte River at Lewellen and North Platte. The subzero
temperatures and dangerous wind chills through Monday will further
impact rivers and stream, where those living near the river should
be alert and move livestock or equipment to higher ground if an
ice jam forms.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Keck
LONG TERM...Keck
AVIATION...Taylor
HYDROLOGY...Keck
Hazardous weather outlook, Dec 28, 2:53 PM CST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
253 PM CST Thu Dec 28 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
253 PM CST Thu Dec 28 2017 /153 PM MST Thu Dec 28 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Light snow will little to no accumulations are possible late
tonight across extreme northern Nebraska.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Light accumulating snow of 2 inches or less is possible Friday
night through Saturday night along and north of a line from Hay
Springs to Bartlett. Elsewhere a dusting of snow may be seen. As
the front moves south of Friday much colder arctic air surges
south where extreme cold temperatures and dangerous wind chill
values will be seen Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 11:55 AM CSTWind Chill WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more16 hr

Nearby

Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.